MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS? 6 HD; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS? 6 HD; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H74939354080
Medical Device Problem Codes Entrapment of Device (1212); Device-Device Incompatibility (2919); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4: premarket/510(k) # k173820, k213593.
 
Event or Problem Description
It was reported that a catheter issue occurred.Thet 95% stenosed target lesion was located in the severely tortuous and moderately calcified vessel.An opticross 6 hd imaging catheter was selected for ultrasound examination of the lesion.A patient undergoing treatment for coronary artery disease (cad) was being evaluated using an intravascular ultrasound (ivus) catheter, which was prepared in accordance with the device instructions for use (dfu) and advanced into the target vessel.During the procedure, the catheter could not cross an implanted unknown stent proximal to the lesion due to significant resistance.When the physician attempted to remove the catheter, the non-boston scientific (bsc) guidewire came out with it.Upon inspection, the non-bsc wire was found to be bonded to the outside of the catheter and could not be separated.The catheter and non-bsc wire were removed together as one unit.The procedure was completed using an alternate device, and there were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
G4: premarket / 510(k) # k173820, k213593.The device was returned for analysis.Visual and microscopic inspections revealed that the tip was stuck with the guidewire, and the guidewire exit port was lifted and stuck.Device analysis confirmed the allegation of reported event of catheter resistance/friction.The returned device presented no damage which confirm the reported event of guidewire entanglement.

Brand Name
OPTICROSS? 6 HD
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21891363
Report Number2124215-2025-23910
Device Sequence Number20869671
Product Code OBJ
UDI-Device Identifier08714729960775
UDI-Public(01)08714729960775(17)270122(10)35686232
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939354080
Device Catalogue NumberH74939354080
Device Lot Number0035686232
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown